Mar 14, 2007
I am a 45 yo HIV+ male recently started on ARV therapy with Epzicom and Reyataz. I responded well virologically however have had steadily increasing LFTs particularly ALT (approx. 200). We stopped the Reyataz and substituted Sustiva and after 1 month my ALT continues to climb. Now we plan to replace the regimen with Atripla ( I guess switching Abacavir for Tenofovir. Does this approach make sense to you? Should I expect to see improvement? Might it be better just to stop the regimen (my CD4 is ok) to allow the numbers to normalize before starting something else? Thanks in advance for your advice!
| Response from Dr. Henry
Many conditions besides HIV med side effects can cause an increase in liver enzymes. Alcohol use, fatty infiltration,a range of viral infections, gall bladder or pancreatic dysfunction, and many other conditions can cause LFT elevations. Physical examination, history, and futher lab or imaging studies are often helpful to sort out. Immune reconstitution can sometimes cause LFT elevations. The elevations you report are modest and often treatment would be continued while the work up is under way. Starting and stopping HIV meds can cause its own set of problems so generally once treatment is started it is continued if possible. HIV specialists are generally well versed at managing these complex situations to help out an individual patient. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Elevated Lfts And Neuropathy
- Psoriasis After Touching Vaginal Sore Worried I Have HIV
- Purple Spots After Nipple Biting Worried I Have HIV
- Tingling In Feet After Unprotected Vaginal Sex Worried I Have HIV
- Tingling In Fingers After Having Sex During Period Worried I Have HIV
- Can You Have Kids If You Have An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.